Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it safe to increase the dose of nebivolol to 7.5 or 10?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2111 Questions
I am on prisitq 50 mg and trivastal retard 50, they are a bit stimulant for my heart so my cardiologist put me on nebivolol 5 mg. but it seems like i get a bit too much stimula from norpinephrine, and i think i should increase nebivolol. I wanted to ask if i increase it to 7.5 or 10? Will it be safe? Now when standing sometimes i am around 90/100, actually today i increased it to 7.5 and my heart rate was around 85/90 while standing. Maybe i could try 10 mg, what do you think? Or staying at 7.5 for some days to see if there will be adaptation? Please give me a good advice, i will see my cardiologisnt not before december 30th. So i need an advice now. Thanks.
Posted Wed, 1 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Please follow the suggestion below. Detailed Answer: Hi, If your heart rates were between 90/100 and got stabilized when started the 7.5 mg dose of nebivolol, then, I'd suggest to wait for 1 week. During this time, you can measure your heart rates and blood pressure. Please record for future reference (can pass them to me too). The aim is to get your heart rate stabilized with the dose of 7.5 mg. If it is ok, then, no need to increase the dose. If after 1 week, your heart rate is still not stabilized (still higher), then, can increase the dose to 10 mg. After such dose, you should continue monitor your blood pressure and heart rate and record the results. Please bare in mind that in such high doses (the maximal doses), there is a risk of having low heart rates (bradychardia) and hypotension clinically shown with fainting or blurred eyes or black-outs. That's why I do not recommend to increase your actual dose to 10 mg without consulting a cardiologist first. Hope it answered to your query! Feel free to ask me other questions you might have! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor